Jump to content

crazycanuck: Pristiq withdrawal


crazycanuck

Recommended Posts

Ok I was on Pristiq for almost 2 years. I recently tappered off the 100mg I took daily. Both 50mg pills in the morning. Dropping the first pill did not cause to many issues, but he trying the to drop the second on cause me to have to take them every other day for a about a and then I went 3 days without and after a few days of that I stopped taking them all together.

 

My symptoms were uncomfortable for about a week, headaches, feeling sick, pain in my neck and shoulders, restless, and mood swings. I survived that and it has been about 2 weeks off Pristiq. All was going well until 2 days ago. I feel like I have withdrawal symptoms again. Headaches, pain in my neck and shoulders, burning eyes, cannot get to sleep at night, but so tired in the morning. I feel sick again and I am having trouble focusing on the task at hand. I feel really bad. I am also having wild mood swings from feeling ok to being very depressed. I have had been almost crying at times. I am also very thirsty.

 

Has anyone else had withdrawal symptoms return? So is it possible for withdrawal symptoms to reappear? How long should the withdrawal last?

 

Thanks

Link to comment
  • Administrator

Hello, crazyc. Welcome to our community.

 

I moved your introductory topic here, to our Introductions forum. This is your topic, to update as a journal of your recovery.

 

If I were you, I'd immediately take a half-tablet of Pristiq (25mg). You tapered too fast. Your nervous system suffered severe withdrawal, then recovered somewhat, but now has teetered into more withdrawal syndrome. This is not a good sign.

 

Withdrawal syndrome can last many months or years. It means your nervous system has been upset. Reinstating at a low dose of Pristiq, stabilizing, and then very gradually tapering can save you a lot of suffering.

 

If 25mg Pristiq alleviates the withdrawal symptoms, take that dosage consistently for a month, at the same time every day. See Tips for tapering off Pristiq (desvenlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks for the info. Wow, it just seemed odd that the withdrawal hit about 2 weeks after stopping taking it. I thought the worst was over, had a couple days that I did not feel well, and then I was feeling amazingly good. Then a couple days ago, started with pain my neck, ringing in my ears, headache, upset stomach and tired. I also have burning eyes. It got a bit worse and it started feeling like the couple days of withdrawal and I thought, how can that be that withdrawal symptoms would come back after 2 weeks. At least I know what it is and that it is possible.

I am wondering if I can do this for a few more days if the symptoms will go away once and for all? I hate to start taking Pristiq again. Maybe I should just tough it out? How bad can it get?

 

Thanks

Link to comment
  • Administrator

crazyc, no one can predict how it will go for you. You may recover after a few weeks or a few months.

 

Or, you may suffer terribly for years. Tapering too fast can have serious consequences. Look at some of the other stories in the Intro forum. People have become disabled from this.

 

My guess, and I'm not a doctor, is you're headed for a bad time. Your nervous system righted itself, then fell down again. This is not a good sign.

 

Feeling amazingly good? That might have been a touch of hypomania, a known withdrawal symptom.

 

Don't gamble, the stakes are too high. Play it safe and take a little Pristiq for a while, then taper slowly. You have a do-over option, take it.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy